Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 46, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 23, 2007, 8:30 PM CDT for Hutchinson County, Roberts County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 8:30 PM CDT (01:30 UTC)
- Expired
- May 23, 2007, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hutchinson County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 9:03 PM CDT | HAIL 0.75 | 23 Nw Miami, TX | PENNY SIZE HAIL |
| May 23, 9:12 PM CDT | HAIL 1 | 20 Se Spearman, TX | QUARTER SIZE HAIL AT RIVER RD WEST AND LIPPS RD |
| May 23, 9:30 PM CDT | TORNADO | 23 Nw Miami, TX | MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES SOUTH OF OCHILTREE COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 240130
TORAMA
TXC233-393-240230-
/O.NEW.KAMA.TO.W.0046.070524T0130Z-070524T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT WED MAY 23 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 930 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
NORTHEASTERN HUTCHINSON COUNTY...OR ABOUT 18 MILES SOUTH OF
SPEARMAN...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTIES...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3588 10120 3593 10123 3601 10125 3605 10113
3605 10089 3604 10088 3601 10088 3591 10083
$$
KRAMAR1 follow-up statement
000
WWUS54 KAMA 240206
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT WED MAY 23 2007
TXC233-393-240230-
/O.CON.KAMA.TO.W.0046.000000T0000Z-070524T0230Z/
ROBERTS TX-HUTCHINSON TX-
906 PM CDT WED MAY 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS COUNTIES...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS POSSIBLE
TORNADO WAS LOCATED OVER NORTH CENTRAL ROBERTS COUNTY...OR ABOUT 21
MILES SOUTHEAST OF SPEARMAN...MOVING EAST AT 20 MPH. A SECOND
CIRCULATION WAS LOCATED 12 MILES SOUTH SOUTHEAST OF SPEARMAN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTIES...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3588 10120 3605 10127 3605 10113 3605 10076
3594 10065
$$
KRAMARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 6:37 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 23, 6:37 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT WED MAY 23 2007 .AVIATION... SEVERAL BOUNDARIES WILL PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND INTO TONIGHT. THUNDERSTORM COVERAGE WILL INCREASE...AND WILL LIKELY CREATE PROBLEMS FOR APPROACHING AND DEPARTING FLIGHTS...ESPECIALLY AT KAMA. COLD FRONT WILL PUSH THROUGH LATE TONIGHT AND WILL PUSH THE MOISTURE EAST...ENDING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE PANHANDLES. NUNEZ && .PREV DISCUSSION... /ISSUED 235 PM CDT WED MAY 23 2007/ DISCUSSION... MAIN WEATHER FOCUS WILL BE TONIGHT AS RETREATING FRONTAL BOUNDARY WILL ALLOW MOIST AND UNSTABLE AIR TO SPREAD OVER A LARGE PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SFC LOW IS DEVELOPING OVER EAST CENTRAL NEW MEXICO IN RESPONSE TO HEIGHT FALLS ASSOCIATED WITH APPROACHING SHORTWAVE TROF OVER FOUR CORNERS REGION. THIS SYSTEM WILL SERVE TO BACK THE WINDS ACROSS THE PANHANDLES... PRODUCING STRONG LOW LEVEL SHEAR...ENHANCED FURTHER IN THE FRONTAL ZONE. GIVEN INSTABILITY...STRONG LIFT ENHANCED BY MIDLEVEL JET MAX AT OR ABOVE 50 KT...AND AMPLE MOISTURE...SEVERE STORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE POSSIBLE OVER MUCH OF THE PANHANDLES. THE TORNADO THREAT MAY BE ENHANCED TONIGHT BY THE PRESENCE OF THE LOWLEVEL JET. STRONGER SURGE OF COLD AIR EXPECTED TO PENETRATE TONIGHT...AND CURRENT THOUGHTS ARE THAT A MORE LINEAR STORM SYSTEM WILL ENSUE AS THIS BOUNDARY OVERTAKES THE MOIST AIRMASS...AS SOMEWHAT OF A SECOND ROUND OF STORMS TONIGHT. WITH THIS IN MIND...HAVE INCREASED POPS AREAWIDE TONIGHT. LINGERING POPS IN THE EAST SEEMED REASONABLE TOMORROW MORNING AS STORMS EXIT THE AREA. FRONT IS LIKELY TO BE ON THE FASTER SIDE...AS SOUTHWARD MOVEMENT WILL BE ENHANCED BY THE STORMS FORMING ALONG THE BOUNDARY. THIS FRONT WILL VACATE THE AREA OF DEEP MOISTURE...BUT SOME PRECIPITATION WILL STILL BE POSSIBLE DURING MUCH OF THE REMAINING FORECAST PERIODS AS MINOR DISTURBANCES MOVE THROUGH AND MOISTURE ATTEMPTS TO MAKE A COMEBACK. IN GENERAL...HAVE RETAINED POPS FROM PREVIOUS FORECAST...WHICH WERE GENERALLY IN LINE WITH CURRENT MEXMOS NUMBERS. CONCERNING TEMPERATURES...LOWERED A FEW DEGREES TOMORROW FROM MEXMOS HIGHS AS CLOUDS AND UPSLOPE FLOW WILL LIKELY LIMIT INSOLATION. OTHERWISE...MEXMOS NUMBERS SEEMED GENERALLY REASONABLE. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/08
Hazardous weather outlook, May 23, 5:31 PM CDT, 2 hours 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT WED MAY 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED TORNADO WATCH NUMBER 293 TO INCLUDE THE ENTIRE OKLAHOMA AND TEXAS PANHANDLES THROUGH 11 PM CDT. SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. TORNADOES... LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THE GREATEST THREAT OF TORNADOES APPEARS TO BE ACROSS THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE GENERALLY EAST OF U.S. HIGHWAY 287 AND NORTH OF INTERSTATE 40. OTHER THREATS INCLUDE HEAVY RAIN...CAUSING ISOLATED FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH TUESDAY NIGHT. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE CALLED UPON FOR ACTIVATION THROUGH TONIGHT. NUNEZ
In the hours before
Local storm report, May 23, 7:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NNE STINNETT 35.96N 101.37W
05/23/2007 E0.75 INCH HUTCHINSON TX AMATEUR RADIO
PENNY SIZE HAIL
&&
RNLocal storm report, May 23, 8:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG STINNETT 35.82N 101.44W
05/23/2007 HUTCHINSON TX TRAINED SPOTTER
ANTENNA AT RESTAURANT BLOWN DOWN
&&
JCLocal storm report, May 23, 8:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 13 WSW LIPSCOMB 36.16N 100.49W
05/23/2007 LIPSCOMB TX AMATEUR RADIO
&&
RNLocal storm report, May 23, 8:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 10 NE PRINGLE 36.05N 101.33W
05/23/2007 E0.75 INCH HUTCHINSON TX AMATEUR RADIO
FELL ON HUTCHINSON AND HANSFORD COUNTY LINE ON HIGHWAY
207.
&&
JCLocal storm report, May 23, 8:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 11 NE PRINGLE 36.06N 101.32W
05/23/2007 E0.75 INCH HANSFORD TX AMATEUR RADIO
FELL ON THE HUTCHINSON AND HANSFORD COUNTY LINE ON
HIGHWAY 207
&&
JCLocal storm report, May 23, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 N PERRYTON 36.45N 100.80W
05/23/2007 E1.00 INCH OCHILTREE TX PUBLIC
REPORTED ALONG HIGHWAY 83
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 63 min |
| May 23, 7:20 PM CDT | Tornado Warning | AMA | Lipscomb | 55 min |
| May 23, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 65 min |
| May 23, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 63 min |
| May 23, 7:28 PM CDT | Tornado Warning | AMA | Hutchinson | 62 min |
| May 23, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 63 min |
| May 23, 8:17 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 23, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 66 min |
| May 23, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 59 min |
| May 23, 9:23 PM CDT | Tornado Warning | AMA | Hansford | 37 min |
| May 23, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 62 min |
| May 23, 9:29 PM CDT | Tornado Warning | AMA | Roberts | 61 min |
| May 23, 9:41 PM CDT | Tornado Warning | AMA | Ochiltree | 49 min |
| May 23, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 65 min |
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 23, 10:14 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 4 hr |
| May 23, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 58 min |
| May 23, 10:38 PM CDT | Tornado Warning | AMA | Lipscomb | 52 min |
| May 23, 10:58 PM CDT | Flash Flood Warning | AMA | Roberts | 3 hr |
| May 23, 11:00 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| May 23, 11:33 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 57 min |
| May 23, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| May 24, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 45 min |
| May 24, 12:21 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 54 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.